Blood thinners and capecitabine

Hi all,

 

I have been put on blood thinner today after discovery of a major DVT in my leg. I will obviously check with my oncology team too but has anybody been able to carry on with capecitabine under these circumstances? If so, was your dose or schedule of capecitabine changed, and was there any advice given on which anticoagulant product to use? My prognosis is bad anyway so that might affect my attitude to risk! My platelets are a bit lower than at the start of the cycle but well within safe limits currently. 

 

Also if you have a diagnosed DVT should you move around more or less initially? I have been stuck in hospice for 7 weeks and too down to mobilize much but now feel like a time bomb too! 

 

Tournesol x

Hi Tournesol. That is exactly what happened to me!! i got a few dvts during the first two cycles of cape…I think because I wasnt very active and later read that Cape can make you more prone to dvt and also the chloclorperazine they gave me for sickness can do that as well…im now on Dalteparin tummy jabs permanently.

 

so it shouldnt be a problem, do tell them tho. I now have to carry a card about in case i end up in a+e because we cant have spinals, or certain drugs ,…I have also found that lots of alternative stuff , herbs and even vitamin c, I cant have in case of a bleed!

 

bets wishes, Moijanxx

Tournesol, i had a pulmonary embolism shortly after finishing docetaxol and capecitibine…wasnt aware there may be a link til i read  Moijans post but makes you wonder?? I was on clexane for 6 months…daily injections. When i finished i asked if i could have regular blood tests to monitor and was told there was no further treatment/action. I wasnt told anything about avoiding stuff or anything.

Please dont get too down about it…you are in the best place for them to monitor you. You have coped with so much you will get through this hiccup.(not trying to trivialise a dvt…i didnt know how dangerous my pe was until i was told by someone). Sending lots of love. xx

Hi NIcky, I too had heard that sbout cranberry, but I checked with the cons at the thromboembolism clinic

( another blasted hospital…but excellent consultant!),  anyway, she said that cranberry was a nono for Warfarin users, but fine for Dalteparin, which is a low moecular Heparin. 

I must admit I drink loads of it!

 

im interested re your tablets tho, she is reluctant to put me on the new tablets as whe said there is no antidote for a bleed, discovered yet. Maybe she is just being cautious, but anyway, I cant have them!

 

tell me more tho,

 

Moijanxx

Thanks everyone. Looks like I can carry on then but things are definitely feeling worse now and feeling I’m running out of time. Will get confirmation from MRI results in next few days. Have been checking online and not found anyone else with numerous meningeal mets which probably explains the lack of treatment offered to me. If anyone else gets tested for suspected spinal cord compression; best make sure they scan your brain too. I asked because my GP had referred me with suspected brain involvement rather than just SCC, but I was told they didn’t need to scan my brain, despite the fact that neurological symptoms can be similar. My brain wasn’t scanned for another 4 weeks and I didn’t get the MRI results for 9 days after that. And didn’t understand how serious it was for another week after that (shock I guess). I still wonder whether an earlier scan would have meant a small number of brain mets which might have been more treatable, as opposed to a large number of mixed brain and meningeal mets. But useless to dwell on that now I know.

Tournesol x

These things are so frustrating arent they?

 

Do you think maybe the treatment might possibly have been the same?

maybe that conversation with the cons/onc would be helpful.

 

its scary when we feel unwell isnt it,  wondering why?

I dont find my dalteparin makes me feel unwell but maybe warfarin could? I just dont know.

 

lovely to hear from you tho. Do let us know how things go. Im off for my chrmo soon so will drop by later.

 

love and hugsxxx Moijan

Just to let you know, when i had my pe, i was asked to go on a trial for the new drug that Moijan mentions and my onc adviswed me against it for exactly that reason…no antedote for bleeding. maybe they have sorted it all out via the trial.
Tornesol, sorry to read your post…i hope you feel a little better today.

I mentioned my neck ache (at side and back just below my skull) again to my onc but he wasn’t overly concerned. Scan on Oct 10…dreading the results. x

Not very relevant but I’m as much help as a chocolate teapot at times but I was put on warfarin with my picc line when I had FEC chemo. Felt awful with them and oncologist took me off them within a week.
Carolyn xx

Hi Stresshead, Tournesol, Nicky and Carolyn.

 

dear Stresshead, hope the onc wasnt worried because he thinks they arent significant…not because he doesnt listen!! Its sooo important to feel that we are taken seriously, isnt it?

 

also reassuring that you were given the same advice as me re the new tablets…I was beginning yo feel deprived…but actually I think I cope better with stabbing myself, than I would walikng around worrying about bleeding!

 

Nicky…im sure you cope really well on the drug, and obviously you are sed to it. Also sounds as if everyone will benefit from the trial…they WILL come up with an antidote, soon, im sure! Outof interest, I have been told to not take even a ban aspirin or vitamin c’ i must admit I take things like cinnamon sonetime and would love to take curcumin as that is meant to  be a cancer fighter!

 

Carolyne, i love your expressions, and  especially the chocolate tea pot one, 

i have a vision of your lovely head stuck on top of a chocolate tea pot! With a hand out of the spout and little choccy legs.!  Anyway, talk soon.xxxx

Moijanxx

Hello Tournesol, I am on Cape, and, since October 2014, when I had a DVT in my leg, I have been on Fragmin (which I think is the other name of the one Moijan mentioned) injections daily. I had a short break when I had a break from Cape for a few months, and was allowed by my Onc to take the Riveroxaban tablets instead (that Nicky08 told me about). I have since had to return to the Fragmin injections when returning to Cape. I asked my Onc if I could continue to have the tablets instead of the injections, but he declined saying that the tablets hadn’t been checked with the Cape.

 

I hope you don’t find it too bad, and wish you all the luck with the blood thinners and everything else.

 

Hugs. Barton.x

Yes Barton, same drug, as you say. Do you nuect yourself like me? I do it in the tumm, but lots of lumps around o avoid!!

 

love Moujanx

When I had my op last year I had to do 42 days of fragmin too. My tum looked like a pin cushion or one of those join the dots things we had as kids …remember?
Still have a few scars a year later.